MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that on (b)(6) 2016 at 23:45 a zoll quattro catheter was placed successfully in the femoral vein.The patient was having a procedure in the cath lab.At the end of the procedure, the quattro catheter was disconnected from the start-up kit (suk) and both green (in and out) ports of the quattro catheter were connected and both ends of the suk tubing were reconnected to become a closed system again.The patient and ivtm system were transferred to the icu where the physician wanted to reconnect the green ports to the suk again.He opened the suk tubing but could not reconnect both ends to the appropriate green port of the quattro catheter.A new suk which was prepped according to the instructions and this one was connected to the quattro catheter without any issues.The physician believes that he put too much power during the closure of the suk tubes in the cath lab that the damages the luer lock system.On (b)(6) 2016 at 08:00, the quattro catheter was removed.After removal of the catheter from the femoral vein, minor bleeding was noted at the access site which was treated with superficial bandage.The bleeding was resolved without any sequelae.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5586087
Report Number3010617000-2016-00275
Device Sequence Number10826950
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660
Device Lot Number60774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2016
Initial Report FDA Received Date04/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;